MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1666G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Prior to use, it was noted that the device contained a ps1 needle which was an incorrect needle.There was no patient involvement.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number rbbbrz and no non-conformances related to the reported complaint condition were identified.(b)(4).Investigation summary: two opened boxes, two sealed samples of product code 1666g, lot # rbbbrz were received to ethicon inc for evaluation.Additional product was received into the same complaint bag.Eleven sealed samples of product code 690g13, lot # rbbazr, this product is not related to this complaint.As per the visual inspection of the two sealed samples related to product code 1666g, lot # rbbbrz and the needle sales type belongs to ps-2, the product manufactured on 02/09/2021 and the expiry date on 01/ 31/2021 eleven samples belong to product code 690g13, lot # rbbazr, the needle sales type belongs to p-3, the product manufactured on 02/04/2021 and the expiry date on 01/ 31/2021.A manufacturing record evaluation was performed for the finished device lot number rbbazr and no non-conformances related to the reported complaint condition were identified.During the packaging process, each box and label barcode are scanned in the system to compare the printing information.Also, the component assigned to each lot were correct.According to result obtained during the investigation, the reported complaint could not be confirmed.Additional information was requested and the following was obtained: please clarify how many sutures presented this issue (incorrect needle)? 1 please confirm that product code 1666g (ethln blk 18in 5-0 s/a ps-2 prm mp) is the correct one? yes, product code 1666g and lot rbbbrz.Please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail.No patient involvement.How was procedure successfully completed? no patient involvement.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide procedure name and date.

Brand Name
ETHLN BLK 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12611627
Report Number2210968-2021-09512
Device Sequence Number1336869
Product Code GAR
UDI-Device Identifier10705031001787
UDI-Public10705031001787
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1666G
Device Catalogue Number1666G
Device Lot NumberRBBBRZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date10/11/2021
Patient Sequence Number1